[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.0.26. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Editorial
March 2000

Improving the Outcome of Patients With Toxic Epidermal Necrolysis and Stevens-Johnson Syndrome

Arch Dermatol. 2000;136(3):410-411. doi:10.1001/archderm.136.3.410

TOXIC EPIDERMAL necrolysis (TEN) and Stevens-Johnson syndrome (SJS) are perhaps the most dramatic and severe adverse cutaneous reactions to drugs.1 Both of these related mucocutaneous disorders have associated high rates of morbidity and mortality.2 In this issue of the ARCHIVES, the group from Hôpital Henri Mondor in Créteil, France, presents the results of a retrospective study of the effect of the early withdrawal of causative drugs on the survival of patients with TEN and SJS.3 Because of the seriousness of these conditions and the lack of definitively effective treatment, there is a large body of literature advocating a variety of treatments, some of which are clearly beneficial, some of which are more likely to be harmful than helpful, and some of which are of great interest but still of unproven benefit.

First Page Preview View Large
First page PDF preview
First page PDF preview
×